Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

August 24, 2014Stewart County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 24, 2014, 4:39 PM EDT for Stewart County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2014, 4:39 PM EDT (20:39 UTC)
Expired
Aug 24, 2014, 5:15 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA

County Stewart County, GA

The radar

The Ft Rucker radar (KEOX), 82 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WWUS82 KFFC 242039
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SUN AUG 24 2014

GAZ102-242115-
439 PM EDT SUN AUG 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN STEWART COUNTY UNTIL 515 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESTVILLE...MOVING SOUTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
STEWART COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CHARLES...RICHLAND...WESTVILLE...LUMPKIN AND SANFORD.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3192 8492 3195 8497 3197 8497 3197 8500
      3198 8501 3218 8479 3208 8464 3202 8465
      3191 8473
TIME...MOT...LOC 2039Z 038DEG 10KT 3205 8477

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 24, 3:31 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 24, 3:31 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT SUN AUG 24 2014

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
BACK DOOR FRONT IS CURRENTLY SITUATED ACROSS THE WESTERN CWFA. MOST
OF THE LOW CLOUDS HAVE MIXED OUT...BUT A GOOD CU FIELD REMAINS. DO
EXPECT CLOUDS TO FILL BACK IN AFTER DARK. SCATTERED SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ALONG AND WEST OF THE WEDGE FRONT IN
THE MOST UNSTABLE AIR. THERE IS SOME POTENTIAL FOR AN ISOLATED
THUNDERSTORM ON THE EAST SIDE OF THE WEDGE FRONT...BUT MOSTLY
SHOWERS ARE EXPECTED.

SKIES SHOULD FILL BACK IN AFTER DARK...WITH MOSTLY CLOUDY CONDITIONS
EXPECTED. CLEARING IS ANTICIPATED TOMORROW AS A COOLER AND DRIER
AIRMASS SETTLES ACROSS THE REGION. PRECIPITATION CHANCES WILL REMAIN
MINIMAL FOR LATER TONIGHT THROUGH MONDAY NIGHT.

NLISTEMAA

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
LATEST GFS NOW IN BETTER AGREEMENT WITH ECMWF AND LINGERS THE
UPPER RIDGE INTO LATE THIS COMING WEEK. HAVE THEREFORE LIMITED
POPS ON THURSDAY THROUGH FRIDAY TO SLIGHT OR LOW END CHANCE AT
BEST IN PORTIONS OF THE AREA. ALSO RAISED POPS A BIT TO HIGHER
CHANCE FOR NEXT SUNDAY WITH THE NEW CONSENSUS. OTHERWISE MADE
LITTLE OTHER CHANGES TO FORECAST AND PREVIOUS DISCUSSION FOLLOWS...

BAKER

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED AT 327 AM EDT SUN AUG 24 2014/
UPPER RIDGE CONTINUES TO DOMINATE ACROSS THE EASTERN CONUS AT THE
BEGINNING OF THE EXTENDED. SFC RIDGING DOWN THE EAST COAST IS ALSO
PREDOMINATE DURING THIS TIME. DRIER AIR STILL IN PLACE AT THE SFC
WITH THE NORTHEAST WINDS BEHIND THE FRONT THAT MOVES THROUGH IN THE
SHORT TERM AND WITH HIGH TEMPS IN THE MID TO UPPER 80S...SHOULD MAKE
FOR A DECENT DAY ON TUESDAY COMPARED TO THE HOT TEMPERATURES THIS
PAST WEEK. DIFFERENCES BETWEEN THE GFS AND ECMWF LATER IN THE WEEK
CONTINUE. GFS BREAKS DOWN THE UPPER RIDGE BY THURSDAY AS A COLD
FRONT APPROACHES THE SOUTHEAST. ECMWF KEEPS RIDGING IN PLACE AND
HOLDS OFF BRINGING THE COLD FRONT INTO THE SOUTHEAST UNTIL THE
WEEKEND. HAVE TENDED MORE TOWARDS THE GFS WITH SHOWING THE FRONT
LATE IN THE WEEK INTO THE WEEKEND AND THIS IS SLOWER THAN WAS
FORECAST YESTERDAY FOR THE SYSTEM. THIS BASICALLY RESULTS IN THE
RETURN OF PRECIPITATION FOR LABOR DAY WEEKEND.

STILL DIFFERENCES IN MODEL SOLUTIONS REGARDING THE TROPICAL SYSTEM
IN THE ATLANTIC. CONSENSUS IS FOR THE SYSTEM AND IMPACTS TO REMAIN
EAST OF THE CWA BUT STILL TIME FOR TRACK CHANGES AND THUS NEED TO
MONITOR FUTURE FORECASTS FROM THE NATIONAL HURRICANE CENTER.

11

&&

.AVIATION...
18Z UPDATE...
EASTERLY FLOW WILL CONTINUE TO BRING INCREASED MOISTURE TO THE LOW
LEVELS OF THE ATMS OVERNIGHT. CIGS ARE CURRENTLY BKN MVFR ACROSS
MOST OF THE TERMINAL SITES...CSG IS THE EXCEPTION. CLOUDS MAY GO
BETWN SCT-BKN FOR THE REMAINDER OF THE AFTERNOON. DO EXPECT SOME
LOWER MVFR CLOUDS TOWARDS SUNRISE...BUT THEY SHOULD BREAK DURING
THE LATE MORNING MIXING. THE BEST CHANCES OF PRECIP WILL BE ALONG
THE PERIPHERY OF THE LOW CLOUDS THROUGH EARLY EVENING. A DRIER
AIRMASS WILL SETTLE OVER THE REGION TOMORROW.

//ATL CONFIDENCE...18Z UPDATE...
MED CONFIDENCE CIGS. HIGH CONFIDENCE REMAINING ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  85  63  87 /  20  10   5   5
ATLANTA         71  85  64  86 /  20  10   0   5
BLAIRSVILLE     64  80  59  83 /  20  20  10   5
CARTERSVILLE    71  86  63  87 /  30  20  10   5
COLUMBUS        74  89  67  88 /  40  10   0   5
GAINESVILLE     69  84  63  85 /  20  10   5   5
MACON           71  88  65  88 /  20  10   0   5
ROME            71  87  64  88 /  40  20  10   5
PEACHTREE CITY  70  85  62  86 /  30  10   0   5
VIDALIA         70  87  68  89 /  30  10   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NLISTEMAA
LONG TERM....11/BAKER
AVIATION...NLISTEMAA
Hazardous weather outlook, Aug 24, 3:48 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT SUN AUG 24 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-252000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
348 PM EDT SUN AUG 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS INTO THIS EVENING MAINLY ACROSS FAR NORTH
GEORGIA AND WEST CENTRAL GEORGIA.

HAZARDS...

GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WITH
ANY STRONGER DEVELOPMENT.

DISCUSSION...

A WEDGE OF COOL AIR WILL CONTINUE TO BUILD INTO THE AREA AND PRIMARILY
STABILIZE THE ENVIRONMENT LIMITING STORM POTENTIAL ACROSS
PORTIONS OF THE EAST. THERE IS A BETTER CHANCE FOR THUNDERSTORM
DEVELOPMENT NEAR THE PERIPHERY OF THE WEDGE ACROSS FAR NORTH
GEORGIA AND WEST CENTRAL GEORGIA INTO THIS EVENING. NO SEVERE STORMS ARE
EXPECTED AT THIS TIME. THE BEST CHANCE OF THUNDERSTORMS WILL BE
BEFORE 8PM...AND THE OVERALL CHANCE FOR PRECIPITATION WILL
DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH GEORGIA ON MONDAY
WITH SOME LINGERING MOISTURE ACROSS THE AREA. THE CHANCE OF
THUNDERSTORMS MAINLY RETURNS AFTER FRIDAY INTO NEXT WEEKEND WITH
INCREASING MOISTURE AHEAD OF THE NEXT SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF STRONG WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 24, 12:19 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1219 PM EDT SUN AUG 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     1 ESE MOUNTAIN RIDGE ES 34.09N  84.74W
08/23/2014                   BARTOW             GA   911 CALL CENTER

            A TREE BLEW DOWN ONTO HIGHWAY 41 NEAR THE COBB COUNTY
            LINE. TWO OTHER TREES FELL ONTO HOUSES.

&&

EVENT NUMBER FFC1400846

RWILLIS
Special weather statement, Aug 24, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SUN AUG 24 2014

GAZ102-242115-
439 PM EDT SUN AUG 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN STEWART COUNTY UNTIL 515 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESTVILLE...MOVING SOUTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
STEWART COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CHARLES...RICHLAND...WESTVILLE...LUMPKIN AND SANFORD.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3192 8492 3195 8497 3197 8497 3197 8500
      3198 8501 3218 8479 3208 8464 3202 8465
      3191 8473
TIME...MOT...LOC 2039Z 038DEG 10KT 3205 8477

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.